Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 11, 2021, 12:38 AM EDT for Allen County, Indiana. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2021, 12:38 AM EDT (04:38 UTC)
- Expired
- Aug 11, 2021, 1:00 AM EDT
- In force
- 22 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.00 in
- Wind
- 40
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 44 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 12:55 AM EDT | TSTM WND DMG | 4 S Leo-Cedarville, IN | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
The text
As transmitted.
878
WWUS83 KIWX 110438
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
1238 AM EDT Wed Aug 11 2021
INZ008-009-017-018-110500-
Whitley IN-Noble IN-De Kalb IN-Allen IN-
1238 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern Allen,
southeastern Noble, northeastern Whitley and southwestern De Kalb
Counties through 100 AM EDT...
At 1237 AM EDT, Doppler radar was tracking a strong thunderstorm near
Churubusco, or near Columbia City, moving east at 35 mph.
HAZARD...Winds to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Churubusco around 1240 AM EDT.
Fort Wayne and Huntertown around 1255 AM EDT.
Other locations in the path of this storm include New Haven.
This includes the following highways...
Interstate 469 between mile markers 22 and 30.
Interstate 69 in Indiana between mile markers 307 and 325.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
northeastern Indiana.
&&
LAT...LON 4109 8544 4131 8536 4132 8490 4108 8500
TIME...MOT...LOC 0437Z 275DEG 31KT 4117 8537
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
PBMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 10, 7:59 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 10, 7:59 PM EDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
759 PM EDT Tue Aug 10 2021
.SYNOPSIS...
Issued at 749 PM EDT Tue Aug 10 2021
Hot and humid weather continues through Thursday, with periodic
thunderstorms. Some storms may become severe, especially tonight and
Wednesday. A cold front moves through Friday, followed by cooler and
drier conditions for the weekend.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 328 PM EDT Tue Aug 10 2021
Broad troughing over central Canada is responsible for a series of
shortwaves that will move through the region triggering
thunderstorms over the next few days. Isolated storms are possible
this afternoon and evening, especially to the southwest. Much of the
eastern half of the forecast area is under transitory ridging, which
has strengthened the capping inversion. There is considerable low-
level CAPE given very moist warm air advection coming up from the
Gulf, with dewpoints in the upper 70s to low 80s, but persistent low
and mid-level cloudiness may also provide enough insulation to
prevent widespread diurnal initiation. There is also a lack of shear
and upper level support until the next shortwave moves in from the
west late this evening.
There are differences in timing among the base models and CAMs, but
expect an MCS to move in sometime after 9PM with storms possibly
continuing into Wednesday morning, especially south of US 30. Strong
winds and heavy rain are the biggest threats with an approaching EML
and substantial DCAPE over 1000 J/kg, as well as PWs in excess of 2
inches.
Convection will dissipate and move south of the area by afternoon,
leaving behind another hot and humid day on Wednesday. Heat index
values will rise to around 95-103 degrees and a Heat Advisory
will again be issued.
&&
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 328 PM EDT Tue Aug 10 2021
The upper trough will shift east on Wednesday night, bringing a cold
front in from the northwest with another round of convection.
This front will stall over the area on Thursday, meaning storms will
again be possible. Hot and humid conditions will also persist. The
front does not push south until Friday when the upper trough deepens
over the eastern US, and sends much cooler and drier air into the
region. High pressure builds in behind the trough on Monday and
Tuesday, allowing moisture to increase and the potential for diurnal
storms increases mid-week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 749 PM EDT Tue Aug 10 2021
Outside of a few scattered strong to severe storms this evening
north and east of KFWA, expect dry conditions at the terminals
until later this evening. VFR conditions are expected through
around 4z at KSBN (6z at KFWA), with increasing high and mid
level clouds in the meantime. Forecast guidance and the Storm
Prediction Center suggest the storm complex currently over IL/WI
will weaken and perhaps even diminish as it heads eastward,
particularly once it reaches MI/IN. Have the line reaching KSBN
and central IN before it weakens, which is why I have mainly
-SHRA/VCTS at KFWA right now starting at 6z (vs. a tempo at KSBN).
MVFR to IFR conditions are likely in the storms, and if the line
survives at it's current strength into KSBN, LIFR conditions are
possible as well. Decreasing confidence as we go later into the
period, with models all over the place as far as if/where/when
the storms will develop during the day Wednesday. Opted to keep
showers in through 15z at KSBN, and 17z at KFWA (with prob 30
group for storms 13-16z). It is possible we see deteriorated
conditions through the first portion of the day on Wednesday,
depending on how things evolve overnight-but left out due to low
confidence for now.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
INZ003>009-012>018-020-022>027-032>034.
Heat Advisory from 1 PM EDT /noon CDT/ to 8 PM EDT /7 PM CDT/
Wednesday for INZ003>009-012>018-020-022>027-032>034.
MI...Heat Advisory until 8 PM EDT this evening for MIZ077>081.
Heat Advisory from 1 PM to 8 PM EDT Wednesday for MIZ077>081.
OH...Heat Advisory until 8 PM EDT this evening for OHZ001-002-004-005-
015-016-024-025.
Heat Advisory from 1 PM to 8 PM EDT Wednesday for OHZ001-002-004-
005-015-016-024-025.
LM...Small Craft Advisory from 8 AM to 11 PM EDT Wednesday for LMZ043-
046.
&&
SYNOPSIS...MCD
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...MCD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 10, 9:26 PM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 926 PM EDT Tue Aug 10 2021 INZ003>009-012>016-MIZ077>081-OHZ001-120130- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams- 926 PM EDT Tue Aug 10 2021 /826 PM CDT Tue Aug 10 2021/ ...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 3 AM EDT /2 AM CDT/ WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Thunderstorms are possible each day Wednesday through Friday. There is a chance the storms may become severe each day with damaging winds and very heavy rain the greatest threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LMZ043-046-120130- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 926 PM EDT Tue Aug 10 2021 ...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 3 AM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Thunderstorms are possible each day Wednesday through Friday. The storms may be accompanied by strong winds. INZ017-018-020-022>027-032>034-OHZ002-004-005-015-016-024-025-120130- Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 926 PM EDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Tonight. Isolated to scattered storms are possible overnight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Thunderstorms are possible each day Wednesday through Friday. There is a chance the storms may become severe each day with damaging winds and very heavy rain the greatest threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 11, 12:19 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1219 AM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 2 S ELKHART 41.66N 85.98W
08/10/2021 ELKHART IN 911 CALL CENTER
TREE LIMB DOWN.
&&
CRSpecial weather statement, Aug 11, 12:29 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1229 AM EDT Wed Aug 11 2021
INZ017-018-025-026-110500-
Whitley IN-Huntington IN-Wells IN-Allen IN-
1229 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southwestern Allen,
southeastern Whitley, northeastern Huntington and northeastern Wells
Counties through 100 AM EDT...
At 1228 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Huntington, moving east at 35 mph.
HAZARD...Winds to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ossian.
This includes the following highways...
Interstate 469 between mile markers 0 and 16.
Interstate 69 in Indiana between mile markers 289 and 306.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4089 8555 4110 8551 4108 8501 4092 8504
4092 8507 4080 8507
TIME...MOT...LOC 0428Z 281DEG 32KT 4099 8552
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PBMLocal storm report, Aug 11, 12:31 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1231 AM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG BASS LAKE 41.21N 86.60W
08/10/2021 STARKE IN LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN. TIME
ESTIMATED.
&&Local storm report, Aug 11, 12:33 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 AM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG 1 WSW GRAND BEACH 41.77N 86.80W
08/10/2021 BERRIEN MI PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN.
&&
CRLocal storm report, Aug 11, 12:34 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1234 AM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG GRAND BEACH 41.77N 86.79W
08/10/2021 BERRIEN MI PUBLIC
REPORT FROM MPING: TREES UPROOTED OR
SNAPPED.
&&
CRSpecial weather statement, Aug 11, 12:38 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1238 AM EDT Wed Aug 11 2021
INZ008-009-017-018-110500-
Whitley IN-Noble IN-De Kalb IN-Allen IN-
1238 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern Allen,
southeastern Noble, northeastern Whitley and southwestern De Kalb
Counties through 100 AM EDT...
At 1237 AM EDT, Doppler radar was tracking a strong thunderstorm near
Churubusco, or near Columbia City, moving east at 35 mph.
HAZARD...Winds to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Churubusco around 1240 AM EDT.
Fort Wayne and Huntertown around 1255 AM EDT.
Other locations in the path of this storm include New Haven.
This includes the following highways...
Interstate 469 between mile markers 22 and 30.
Interstate 69 in Indiana between mile markers 307 and 325.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
northeastern Indiana.
&&
LAT...LON 4109 8544 4131 8536 4132 8490 4108 8500
TIME...MOT...LOC 0437Z 275DEG 31KT 4117 8537
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PBMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:49 PM EDT | Special Marine Warning | IWX | 86 min | |
| Aug 10, 9:49 PM EDT | Special Weather Statement | IWX | LaPorte | 41 min |
| Aug 10, 9:56 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 49 min |
| Aug 10, 10:18 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Marshall, Saint Joseph, Starke | 57 min |
| Aug 10, 10:42 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Noble, Saint Joseph | 48 min |
| Aug 10, 11:02 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 43 min |
| Aug 10, 11:31 PM EDT | Special Weather Statement | IWX | Steuben | 29 min |
| Aug 10, 11:41 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Miami, Pulaski | 34 min |
| Aug 11, 12:05 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Huntington, Kosciusko, Miami, Wabash, Whitley | 40 min |
| Aug 11, 12:29 AM EDT | Special Weather Statement | IWX | Huntington | 31 min |
| Aug 11, 12:56 AM EDT | Special Weather Statement | IWX | Adams, Allen, Wells | 49 min |
| Aug 11, 3:57 AM EDT | Special Weather Statement | IWX | Cass, White | 33 min |
| Aug 11, 4:46 AM EDT | Special Weather Statement | IWX | Cass, Fulton, Miami | 44 min |
| Aug 11, 4:59 AM EDT | Special Weather Statement | IWX | Kosciusko | 46 min |
| Aug 11, 5:21 AM EDT | Special Weather Statement | IWX | LaPorte | 39 min |
| Aug 11, 5:49 AM EDT | Special Weather Statement | IWX | Noble | 41 min |
| Aug 11, 5:52 AM EDT | Special Weather Statement | IWX | LaPorte | 38 min |
| Aug 11, 5:54 AM EDT | Special Weather Statement | IWX | Whitley | 51 min |
| Aug 11, 11:22 AM EDT | Special Weather Statement | IWX | Starke | 38 min |
| Aug 11, 11:36 AM EDT | Special Marine Warning | IWX | 54 min | |
| Aug 11, 12:00 PM EDT | Special Weather Statement | IWX | Kosciusko, LaPorte, Marshall, Saint Joseph, Starke | 30 min |
| Aug 11, 12:16 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 29 min |
| Aug 11, 12:29 PM EDT | Special Weather Statement | IWX | Elkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more | 46 min |
| Aug 11, 12:34 PM EDT | Special Marine Warning | IWX | 56 min | |
| Aug 11, 12:43 PM EDT | Areal Flood Advisory | IWX | Kosciusko, LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 3 hr |
| Aug 11, 12:47 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, Marshall, Saint Joseph | 43 min |
| Aug 11, 12:54 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Kosciusko, Miami, Pulaski, Wabash | 36 min |
| Aug 11, 1:10 PM EDT | Special Weather Statement | IWX | Elkhart, LaGrange | 50 min |
| Aug 11, 1:17 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Elkhart, Huntington, Kosciusko, Miami and 3 more | 43 min |
| Aug 11, 1:29 PM EDT | Special Marine Warning | IWX | 46 min | |
| Aug 11, 1:39 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 36 min |
| Aug 11, 1:48 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Huntington, Jay, Wells | 27 min |
| Aug 11, 2:02 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 43 min |
| Aug 11, 2:05 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Jay, Wells | 55 min |
| Aug 11, 2:14 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Huntington, Jay, Wells | 46 min |
| Aug 11, 3:01 PM EDT | Severe Thunderstorm Warning | IWX | Jay | 29 min |
| Aug 11, 1:22 AM EDT | Special Weather Statement | IWX | Defiance, Paulding, Van Wert | 23 min |
| Aug 11, 7:28 AM EDT | Special Weather Statement | IWX | Putnam | 32 min |
| Aug 11, 7:57 AM EDT | Special Weather Statement | IWX | Putnam | 33 min |
| Aug 11, 8:35 AM EDT | Special Weather Statement | IWX | Allen, Van Wert | 40 min |
| Aug 11, 9:07 AM EDT | Areal Flood Warning | IWX | Allen, Putnam | 3 hr |
| Aug 11, 2:44 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 46 min |
| Aug 11, 2:48 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Defiance, Henry, Putnam, Van Wert | 57 min |
| Aug 10, 10:03 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 27 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.